# SDR CA130409013

- Difficulty date: April 1, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,229 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21108
- Condition: Separated
- Location: Nr 5
- Stage of operation: AP
- How discovered: O
- Nature of condition: D, R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING INITIAL APPROACH CREW FELT SEVERE VIBRATION AND BANG FROM RT ENGINE. ENGINE IMEEDIATELY SHUTDOWN AND SECURED.  MAINTENANCE FOUND NR 5 CYLINDER ASSY SHEARED FROM CRANKCASE BASE AND ALL 8 CYLINDER MOUNT STUDS SHEARED.  CYLINDER WAS PUSHED INTO UPPER COWLING WITH SUBSTANTIAL DAMAGE TO UPPER COWLING.  ENGINE HAS BEEN REMOVED AND SHIPPED TO ENGINE REPAIR FACILITY FOR INVESTIGATION. NTSB IS PARTICIPATING IN THE INVESTIGATION.
